MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE

ABBOTT POINT OF CARE INC. I-STAT TROPONIN (CTNI) CARTRIDGE; CTNI CARTRIDGE
Catalog Number 03P90-25
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Codes Stroke/CVA (1770); Encephalopathy (1833); Intracranial Hemorrhage (1891); Facial Paralysis (4585)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 10-oct-2023, abbott point of care (apoc) was contacted by a customer regarding i-stat troponin cartridges that yielded a false negative discrepant result of 0.00 ng/ml on a 72 year old female patient with stroke-like symptoms, left sided facial droop, arm and leg numbness/weakness.There was no additional patient information at the time of this report.Return product is available for investigation.Method: i-stat; date: (b)(6) 2023; collected: 20:04; tested: 20:04; result: 0.00; sample: venous #1.Method: architect; date: (b)(6) 2023; collected: 20:04; tested: 21:00; result (ng/ml): 0.182; sample: venous #1.Method: architect; date: (b)(6) 2023; collected: 00:13; tested: 01:05; result: (ng/ml): 0.174; sample: venous #2.Method: architect; date: (b)(6) 2023; collected: 08:40; tested: 09:57; result (ng/ml): 0.167; sample: venous #3.Positive cut-off value for i-stat troponin test: 0.08ng/ml.Positive cut-off value for architect: 0.030 ng/ml.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggested that product was not performing within the variability.There is no evidence the pateint suffered an mi.The investigation is underway.Per i-stat system manual: art: 715595-00v.Reportable range: 0.00 - 50.00.Reference range: 0.00 - 0.03 (represents the 0 to 97.5% range of results).Reference range: 0.00 - 0.08 (represents the 0 to 99% range of results).
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 30-oct-2023.A review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Retained and returned cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Al (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified for ctni cartridge lot b23104.

Brand Name
I-STAT TROPONIN (CTNI) CARTRIDGE
Common Device Name
CTNI CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136885949
MDR Report Key17911854
Report Number2245578-2023-00140
Device Sequence Number6636290
Product Code MMI
UDI-Device Identifier10054749000187
UDI-Public10054749000187
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K031739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2023
Device Catalogue Number03P90-25
Device Lot NumberB23104
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale